Alert archive / Texas / Red Flag Warnings in 2013

Red Flag Warning 4, NWS Midland/Odessa, TX

February 16, 20135 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Feb 16, 2013, 2:35 PM CST for 5 counties in Texas. It took effect at Feb 17, 2013, 11:00 AM CST. It was in force for 101 days. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 16, 2013, 2:35 PM CST (20:35 UTC)
In effect from
Feb 17, 2013, 11:00 AM CST
Expired
May 29, 2013, 8:00 PM CDT
In force
101 days
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Gaines County, TX, Loving County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 77 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 25, 9:15 AM CSTHIGH SUST WINDS 401 Ne Andrews, TX
Feb 25, 10:00 AM CSTHIGH SUST WINDS 441 Sw Seagraves, TXGUST TO 57 MPH
Feb 25, 1:07 PM CSTNON-TSTM WND DMG18 W Andrews, TX18 WHEELER ROLL OVER ON HIGHWAY 176
Feb 25, 1:10 PM CSTHIGH SUST WINDS 402 E Andrews, TX
Feb 25, 1:35 PM CSTHIGH SUST WINDS 401 Ne Andrews, TX
Feb 25, 1:35 PM CSTHIGH SUST WINDS 403 S Seminole, TX
Mar 23, 8:40 PM CDTTSTM WND GST 601 Sw Seagraves, TXREPORTED BY WEST TEXAS MESONET
Mar 23, 8:40 PM CDTNON-TSTM WND GST 601 Sw Seagraves, TXREPORTED BY WEST TEXAS MESONET
May 23, 6:15 PM CDTTSTM WND GST 603 S Seminole, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2013-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2013-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2024 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

074 
WWUS84 KMAF 162035
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
235 PM CST SAT FEB 16 2013

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MST SUNDAY FOR 20
FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND
HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...

.AN APPROACHING UPPER-LEVEL STORM SYSTEM WILL RESULT IN INCREASING
SOUTHWEST FLOW THROUGH THE GUADALUPE MOUNTAINS SUNDAY AND SUNDAY
EVENING.  THIS...COMBINED WITH A VERY DRY AIRMASS...WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS.

NMZ114-TXZ258-171100-
/O.NEW.KMAF.FW.W.0004.130217T1700Z-130218T0400Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
135 PM MST SAT FEB 16 2013

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MST SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS...

* WIND...SOUTHWEST 20 TO 25 MPH.

* HUMIDITY...10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.  OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS.
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS
WIND- DRIVEN WILDFIRES.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
3 follow-up statements
010 
WWUS84 KMAF 171038
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
438 AM CST SUN FEB 17 2013

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MST TODAY FOR
DRY AND WINDY CONDITIONS IN THE GUADALUPE AND DAVIS MOUNTAINS...

...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR THE GUADALUPE
AND DAVIS MOUNTAINS AS WELL AS THE UPPER TRANS PECOS AND VAN
HORN/HWY 54 CORRIDOR REGIONS...

.AN APPROACHING UPPER-LEVEL STORM SYSTEM WILL RESULT IN
INCREASING SOUTHWEST FLOW TODAY ACROSS THE GUADALUPE AND DAVIS
MOUNTAINS. THIS...COMBINED WITH A VERY DRY AIRMASS...WILL RESULT
IN CRITICAL FIRE WEATHER CONDITIONS FOR THESE AREAS. DRY AIR WILL
REMAIN IN PLACE ON MONDAY AND WESTERLY WINDS WILL INCREASE ONCE
AGAIN IN THE AFTERNOON. THEREFORE CRITICAL FIRE WEATHER
CONDITIONS WILL BE A CONCERN MAINLY FOR THE MOUNTAIN REGIONS AND
ADJACENT LOCATIONS.

TXZ074-172100-
/O.NEW.KMAF.FW.A.0004.130218T1500Z-130219T0000Z/
/O.EXA.KMAF.FW.W.0004.130217T1700Z-130218T0400Z/
DAVIS/APACHE MOUNTAINS AREA-
438 AM CST SUN FEB 17 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM
CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE DAVIS 
MOUNTAINS...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE DAVIS
MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM CST THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN
ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY AFTERNOON. 

* WIND...SOUTHWEST 20 TO 25 MPH TODAY. WEST 25 TO 30 MPH MONDAY.

* HUMIDITY...NEAR 10 PERCENT TODAY AND MONDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ114-TXZ258-172100-
/O.NEW.KMAF.FW.A.0004.130218T1500Z-130219T0000Z/
/O.CON.KMAF.FW.W.0004.130217T1700Z-130218T0400Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
338 AM MST SUN FEB 17 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
GUADALUPE MOUNTAINS...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
GUADALUPE MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON. 

* WIND...SOUTHWEST 30 TO 40 MPH TODAY. WEST 25 TO 30 MPH MONDAY.

* HUMIDITY...NEAR 10 PERCENT TODAY AND MONDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ057-058-172100-
/O.NEW.KMAF.FW.A.0004.130218T1500Z-130219T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-
438 AM CST SUN FEB 17 2013

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE UPPER 
TRANS PECOS AND VAN HORN/HWY 54 CORRIDOR REGIONS...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON. 

* WIND...NORTHWEST 20 TO 25 MPH.

* HUMIDITY...NEAR 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
035 
WWUS84 KMAF 172110
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
310 PM CST SUN FEB 17 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CST /9 PM MST/
THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15
PERCENT OR LESS...AND HIGH TO VERY HIGH FIRE DANGER FOR THE
GUADALUPE...DAVIS...AND APACHE MOUNTAINS...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT
OR LESS...AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE...DAVIS...AND
APACHE MOUNTAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...REEVES COUNTY
AND THE UPPER TRANS PECOS...STOCKTON PLATEAU...BIG BEND AREA...AND TERRELL
COUNTY.

.AN APPROACHING UPPER-LEVEL STORM SYSTEM WILL RESULT IN INCREASING SOUTH
TO SOUTHWEST FLOW ACROSS THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS.
THIS...COMBINED WITH A VERY DRY AIRMASS...WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS FOR THESE AREAS THIS AFTERNOON AND EVENING.  DRY AIR
WILL REMAIN IN PLACE ON MONDAY AND WESTERLY WINDS WILL INCREASE ONCE
AGAIN IN THE AFTERNOON.  THUS...CRITICAL FIRE WEATHER CONDITIONS WILL
BE POSSIBLE ACROSS PORTIONS OF SOUTHEAST NEW MEXICO AND WEST TEXAS.

NMZ114-TXZ074-258-181300-
/O.CON.KMAF.FW.W.0004.000000T0000Z-130218T0400Z/
/O.CON.KMAF.FW.A.0004.130218T1500Z-130219T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
310 PM CST SUN FEB 17 2013 /210 PM MST SUN FEB 17 2013/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CST /9 PM MST/
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE...DAVIS...
AND APACHE MOUNTAINS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE 
GUADALUPE...DAVIS...AND APACHE MOUNTAINS...

* WIND...TODAY...ABOVE 6000 FEET...SOUTHWEST 20 TO 25 MPH.  GUSTS
  UP TO 55 MPH.  BELOW 6000 FEET...SOUTHWEST 20 TO 25 MPH.
  WASHINGTONS BIRTHDAY...WEST 20 TO 30 MPH ABOVE 6000 FEET...WEST
  20 TO 25 MPH BELOW 6000 FEET.

* HUMIDITY...TODAY...5 TO 10 PERCENT.  WASHINGTONS BIRTHDAY...10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.  OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS.
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS
WIND- DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR.  LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

TXZ075-081-082-181300-
/O.EXA.KMAF.FW.A.0004.130218T1500Z-130219T0000Z/
PECOS-BIG BEND AREA-TERRELL-
310 PM CST SUN FEB 17 2013

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR  THE STOCKTON 
PLATEAU...BIG BEND AREA...AND TERRELL COUNTY...

* WIND...WEST 20 TO 25 MPH ABOVE 5000 FEET...WEST TO NORTHWEST 15
  TO 20 MPH BELOW 5000 FEET.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.  OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS.
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS
WIND- DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR.  LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

TXZ057-058-181300-
/O.CON.KMAF.FW.A.0004.130218T1500Z-130219T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-
310 PM CST SUN FEB 17 2013

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR VAN HORN AND 
THE HIGHWAY 54 CORRIDOR AND REEVES COUNTY AND THE UPPER TRANS PECOS...

* WIND...WEST WINDS 20 TO 25 MPH ABOVE 5000 FEET...WEST TO
  NORTHWEST 15 TO 20 MPH BELOW 5000 FEET.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.  OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR.  LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
292 
WWUS84 KMAF 292051
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
351 PM CDT WED MAY 29 2013

...RED FLAG WARNING IS IN EFFECT TODAY FOR THE GUADALUPE AND
DAVIS MOUNTAINS...VAN HORN AREA AND SOUTHEAST NEW MEXICO...THE
UPPER TRANS PECOS...AND WESTERN PERMIAN BASIN FOR 20 FOOT WINDS OF
20 MPH OR GREATER...MINIMUM RH OF 15 PERCENT OR LESS...AND VERY
HIGH FIRE DANGER...

.A DRYLINE HAS PUSHED EAST INTO THE PERMIAN BASIN THIS AFTERNOON
...LEAVING VERY DRY AIR ACROSS MUCH OF THE AREA. THIS DRY AIR WILL
CREATE CONDITIONS FAVORABLE FOR A DEEP MIXED LAYER ALLOWING WINDS
THIS AFTERNOON TO INCREASE AND BECOME GUSTY WHERE A RED FLAG
WARNING IS IN EFFECT. AREAS IMMEDIATELY EAST OF THE RED FLAG
WARNING MAY BRIEFLY EXPERIENCE CRITICAL FIRE WEATHER CONDITIONS
BUT THE DRYLINE WILL RETREAT WEST THIS EVENING ALLOWING FOR A
QUICK RECOVERY.

NMZ114-115-TXZ045-050-057>060-067-074-258-300000-
/O.NEW.KMAF.FW.W.0004.130529T2051Z-130530T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS-
351 PM CDT WED MAY 29 2013 /251 PM MDT WED MAY 29 2013/

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE AND 
DAVIS MOUNTAINS...VAN HORN AREA AND SOUTHEAST NEW MEXICO...THE UPPER
TRANS PECOS...AND WESTERN PERMIAN BASIN...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING. 

* WIND...SOUTHWEST 20 TO 25 MPH...STRONGER IN THE GUADALUPE
  MOUNTAINS.

* HUMIDITY...NEAR 5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 16, 2:05 PM CST, 30 minutes earlier.

Area forecast discussion, Feb 16, 2:05 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
205 PM CST SAT FEB 16 2013

.DISCUSSION...
AFTER A COLD START TO THE MORNING TEMPERATURES HAVE REBOUNDED INTO
M50S AND 60S ALONG WITH SW DOWNSLOPE WINDS COURTESY THE DEVELOPMENT
OF A LEE TROF. THE LEE TROF WILL CONTINUE TO DEVELOP/INTENSIFY
SUNDAY WITH THERMAL RIDGE IN THE ERN NM PLAINS. STILL LOOKS AT
LEAST BREEZY ACROSS THE PB. 7H WINDS OF 30KTS ACROSS THE GDP MTNS
AND GOOD MIXING WILL RESULT IN WINDY CONDITIONS THERE ESPECIALLY
IN THE TYPICAL LOCALES. WIDESPREAD HIGHS IN THE M60S WITH SOME
70S ARE EXPECTED SUNDAY...ESPECIALLY IN THE LOWER ELEVATIONS OF
THE TRANS PECOS. WINDS WILL LIKELY STAY UP INTO THE EARLY MONDAY
MORNING HOURS IN THE GDP MTNS WITH 40-50KTS AT 7H. WINDS WILL
RELAX INTO THE AFTERNOON AS TROF PASSES AND WHILE A COLD FRONT
MOVES S THRU THE PLAINS. NAM12 LOOKS TO HAVE SPEED FRONT UP BUT
HIGHS WILL STILL MOSTLY BE INTO 60S N OF I-20 AND M60S-80 TO THE
S. MAV LOOKS TO BE TOO WINDY FOR MONDAY BUT IF MID LEVEL SPEED MAX
IS A LITTLE SLOWER IT COULD BE AT LEAST BRIEFLY ON THE WINDY SIDE
MONDAY. MSLP GRADIENT IS NOT VERY IMPRESSIVE...THUS 10-20 MPH
BEHIND FRONT AT MOST. SURFACE PRESSURE FALLS WILL COMMENCE BY
TUESDAY AFTERNOON UNDERNEATH STRENGTHENING WLY FLOW ALOFT. THIS
WILL RESULT IN AN INCREASE IN S-SE WIND ACROSS THE PB. THERMAL
RIDGE WILL BE PRETTY FAR TO THE W IN CLOSER PROXIMITY TO THE TROF.
THIS WITH S-SE WIND THE HIGH TEMPERATURES WILL BE NEAR SEASONAL.
LOW LEVEL MSTR WILL INCREASE WEDNESDAY MORNING WITH DEVELOPMENT OF
35-40KT LLJ. HIGH WINDS WILL BE POSSIBLE IN THE MTNS TOO ON WEDNESDAY
(AND AGAIN THURSDAY) AS THE 5H LOW MOVES INTO THE DESERT SW. A
VERY SHARP DRYLINE WILL DEVELOP WITH DWPNTS INTO THE L50S AT LEAST
AS FAR N AS SNYDER. ECMWF/GFS GENERALLY SUPPORT BEST MID LEVEL
LIFT COMING OUT BTWN 00Z-06Z AND DRYLINE MAY BRIEFLY RETREAT
WEDNESDAY EVENING. POPS HAVE ALREADY BEEN ADDED TO THE FCST AND
THIS CERTAINLY LOOKS WARRANTED. FOR NOW WILL MAKE LITTLE CHANGE
BUT POPS MAY NEED TO BE MOVED A LITTLE FARTHER W EVENTUALLY. MID
LEVEL SUBSIDENCE AND 40-50KTS AT 7H WILL BE ENUF FOR WINDY/VERY
WINDY DAY THURSDAY. 85H TEMPERATURES AROUND 8C AND DOWNSLOPE WINDS
WILL MAKE HIGHS OF 60-65 MOST PLACES THURSDAY. TEMPERATURES WARM
FRIDAY/SATURDAY AS PROGRESSIVE MID LEVEL PATTERN WILL FAVOR
ANOTHER SHRTWV TROF AND ASSOCD PACIFIC FRONT POSSIBLY AS EARLY AS
SATURDAY.

&&

.FIRE WEATHER...
A DRYING TREND WILL CONTINUE ACROSS THE FAR WEST THRU THE NEXT 7
DAYS OR SO AND WITH WINDS ABOVE 20 MPH IN THE GDP MTNS SUNDAY A
RED FLAG WARNING IS IN EFFECT THERE. THIS WILL TEND BE A WINDY
PERIOD SUNDAY THROUGH NEXT THURSDAY...BUT ESPECIALLY WEDNESDAY
WHEN STRONG MID LEVEL WINDS WILL BE COINCIDENT WITH A LOW LEVEL
THERMAL RIDGE. THIS WITH UNSEASONALLY WARM TEMPERATURES ARE LIKELY
TO DRIVE MIN RH/S INTO THE SINGLE DIGITS ACROSS SE NM/WRN PB/LOWER
ELEVATIONS OF THE TRANS PECOS...CRITICAL FIRE WX IS LIKELY
WEDNESDAY ACROSS MICH OF THE W. MORE CRITICAL FIRE THURSDAY BUT IN
WAKE OF THE FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 29  70  40  66  /   0   0   0   0
BIG SPRING TX              30  70  42  66  /   0   0   0   0
CARLSBAD NM                30  73  40  73  /   0   0   0   0
DRYDEN TX                  34  72  47  77  /   0   0   0   0
FORT STOCKTON TX           32  75  46  74  /   0   0   0   0
GUADALUPE PASS TX          33  69  42  65  /   0   0   0   0
HOBBS NM                   28  70  38  65  /   0   0   0   0
MARFA TX                   21  67  36  68  /   0   0   0   0
MIDLAND INTL AIRPORT TX    30  71  41  68  /   0   0   0   0
ODESSA TX                  30  71  42  68  /   0   0   0   0
WINK TX                    27  74  40  72  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 10 AM TO 9 PM MST SUNDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.

TX...RED FLAG WARNING FROM 10 AM TO 9 PM MST SUNDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS.

&&
Hazardous weather outlook, Feb 16, 1:50 PM CST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
150 PM CST SAT FEB 16 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-172000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
150 PM CST SAT FEB 16 2013 /1250 PM MST SAT FEB 16 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DRY AND WINDY CONDITIONS WILL RESULT IN NEAR CRITICAL FIRE WEATHER
CONDITIONS IN THE GUADALUPE MOUNTAINS THIS AFTERNOON.  A FIRE
DANGER STATEMENT IS IN EFFECT AS A RESULT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DRY AND WINDY CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS
IN THE GUADALUPE MOUNTAINS SUNDAY AFTERNOON.  THESE CONDITIONS ARE EXPECTED
TO PERSIST INTO THE EVENING BEFORE WESTERLY WINDS DECREASE.  A RED FLAG
WARNING IS IN EFFECT AS A RESULT.

DRY CONDITIONS WILL RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS MONDAY...
WEDNESDAY...AND THURSDAY.

HIGH WINDS WILL BE POSSIBLE WEDNESDAY AND THURSDAY IN THE MOUNTAINS
OF SOUTHEAST NEW MEXICO AND WEST TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

44

Nearby

Red Flag Warnings in Texas, 2013Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.